A website to provide support for people who have or have had any type of cancer, for their caregivers and for their family members.
Results 1 to 3 of 3

Thread: Is it chemo related??

  1. #1
    Newbie New User
    Join Date
    Jul 2011
    Posts
    2

    Is it chemo related??

    Brief history,

    Back in January, my friend had colon resection removing 18in of bowel, no bag was needed. He was up and going and out of the hospital in 4 days from his surgery and joggin a 12 min mile within two weeks post surg.

    During the operation the found a small spot on the peritoneal lining low in the abdomen, and small "freckles" on the liver which made him Stage 4...We went in April to see a specialist for the "sugarbaker" procedure but because of the two issues he was not an immediate candidate and chemo was decided upon first. So 12 hits - one every two weeks for 6 months - one day in the chair and then 2 days at home with a bottle attached. a scan at halfwway indicated that the spot in the peritoneal lining was shrinking but increased liver spots - the scan they were compaing to was pre-surgical, so another one is scheduled for this week. Tumour tracers dropped from 16.5 to 7.2 and after 5 rounds of chemo have come down to a 1.6

    Round 7 chemo was the worst round ever, with bad sweats and shakes apparently "riggers| according to his chemo nurses who discovered he had never been prescribed the steriod he should be having to help with those...

    We have had some concerns latetly with "floating Pains" they could be on the left and then on the right, not unbearable, but with cancer, they just always make u worry.. Could these be from the Chemo???? He has other issues going on that are chemo related we assume as well, his voice has changed probaby due to tissue changes in the windpipe and so on, the sores in the mouth, skin irritation on hands and feet, all that you read about.

    He has issues with bowels and things as well and a lot of gas - which relieves the pains in the sides and things. Are we right to believe it is chemo??? I mean if it is kicking the ass out of the cancer it has to be playing havoc on the whole system...He has muscle shakes now, and he is a peaceofficer here so he was in very good shape and looked after himself prior to this deal...

    You can search the internet for ever for side effects of chemo, but I think it may be better if i look to people in the same boat for some answers....we have 2 more to go, and with all this that is going on now, I can see him worring more, and i don't want that to get him now....I have pushed and pushed him to get him this far on a positive note.

    He also is doing his best now with chemo being rough on his taste and stuff, but he is on quite a natural food health reagime that he believes has really helped him as well...I can share all those details if anyone is interested...but the chemo effects questions to have some others experiences with - would be very helpful

    Thanks
    Wendy

  2. #2
    wendy-sorry to hear about your friend-alot of the floating pains can be surgery related (Thats what the oncologist and surgeon told mom) the reason being was because in surgery alot of nerves can be severed and they are trying to heal and reroute-so alot of twinging happens and some are deep set.also depending on how long since surgery-it could also be pain resulting from scar tissue.

    The other problems such as gas fatigue loose bowels and mouth sores neuropathy are all side effects of chemo there are many other side effects too but everyone doesnt get the same severity. plus the bowels have to learn what to do all over again-untill they adjust these pronlems will occur.
    hopefully someone will ad to this. sorry we took so long -
    MOMS Journey
    April06- Emergencysurgery,exploratory,10units blood,largetumor and 10inches of colon removed,temp.colostomy.diagnosed stage IV colon.
    oxyplatin,5fu
    Oct06-radiation,surgery,several lymphs,cervix,1 ovary,fallopian,40% remaining colon,large tumor to adipose tissue,appendix,gallbladder removed.permant colostomy/iliostomy
    oxyplatin,transfusion.
    April 07-xeloda-overdose
    surgery-1/3liver,partial diaphra, removed clipped and questionable spots oblated.
    port-port rejection-port removed 1week.
    picc line,5fu,oxyplatin,camptosar.
    Oct-08-surgery-remaining ovary engulfed in tumor,partial bone scrape.
    transfusion central line TPN 1 month.
    oct-09-surgery tumor ,colon and jejuneum removed.
    xeloda reduced. severe dehydration,heart attack.
    april10-remission-avistan
    oct-10-erbitux,camptosar
    Jan-11-5fu
    mar-11 return to original site-oxyplatin,5fu
    Aug-11-erbitux,camptosar.
    dec-28-blood transfusion
    dec-30-back to chemo erbitux camtosar
    Jan-16 injections neulasta and aranesp
    feb16-transfusion
    feb 21-Tumor found stomach,liver, and liver "hot spots" inflamed lymph in rt ureter in kidney causing obstruction-surgery schedualed Mar 16.
    march 16/12-no more kidney obstruction not lymph ...dehydration is causing blockage, two litters blood for anemia, stomach liver tumor small-med,abalation, 1 hidden tumor deep in muscle mass on side flank(hid from scans) -gone!
    june/15/12-blood transfusion
    starting a regimine of celebrex
    aug/16/12-blood transfusion
    aug/30-12 discontinued celebrex -failure one kidney. needed to see urologist
    sept/10-12-good urologist report one kidney functioning well for now.
    oct/23/12-chemo pill Stivarga(regorafenib)
    Nov/22/12-blood transfusion
    dec/18/12-blood transfusion chemo pill dosage cut back to 1 pill.
    Feb/21/13 neulasta injection
    Feb/22/13-blood transfusion. still taking stivarga.
    mar/20/13-arenespt injection rehydration and magnesium IV
    mar/21/13-acute renal failure-kidney infection
    april/1/13.-recovery from 4 day coma infection cleared/4 units blood/ off stivarga/starting rehab therapy,
    swollen hand no apparent reason black spots in vision off and on. both cleared up.
    may/22/13-home oxycodone for pain shoulder neck arm
    june/1/13 pain subsided off oxy onto aleve
    june/09/13-pain back off aleve on vicodin
    june 10/13-cancer in back/neck- starting radiation for arm neck and shoulder pain.
    june24/13-last day of radiation-on steroids
    july1/13-swollen legs and feet-lasix off steroids still on vicodin and xanax
    july 23/13 vicodin cut in half blood transfusion.
    sept/6/13-off all pain meds since late aug
    scan results fracture in spine mid back
    sept/12/13-spine healing on its own,weaning off steroids, no visible tumors.
    nov/7/13-edema both legs and one arm on lasix since oct.
    nov/21/13- leg edema subsiding still alot in one arm- she is talking but keeps her eyes closed. achy but no major pain. nurse and aide to visit once a week schedualed. having trouble standing.
    nov/24/13-sadly but peacefully moms cancer journey is at an end, she will start her new spiritual journey together hand in hand with dad.

  3. #3
    This could very well be chemotherapy related. Neurotoxicity from chemotherapy is cumulative over time. Best to check with your oncologist. If no improvement ask for a referral to a pain management specialist.

 

Similar Threads

  1. HPV-related
    By Soulo_Guero in forum Colon Cancer and Rectal Cancer Forum
    Replies: 3
    Last Post: 10-18-2011, 11:09 AM
  2. Could this be related to leukemia?
    By anxietyrich in forum Leukemia/Myelodysplastic Syndrome Forum
    Replies: 1
    Last Post: 07-19-2010, 04:12 AM
  3. Anyone have chemo related Gallbladder Issues ?
    By REB in forum Colon Cancer and Rectal Cancer Forum
    Replies: 3
    Last Post: 02-04-2009, 06:41 PM
  4. It was just 4 1\2 months ago... (PC Related)
    By Abel9 in forum Coping and Support
    Replies: 7
    Last Post: 12-19-2007, 03:41 PM
  5. Chemo and Carpal Tunnel related?
    By Pastor Rich in forum Breast Cancer Forum
    Replies: 4
    Last Post: 08-15-2005, 06:21 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •